Florida, 2007

Hail in Florida, July 26, 2007

July 26, 2007 · NWS MLB · 2 events in 1 county or zone

Strong thunderstorms lingered over Orange County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Strong thunderstorms lingered over Orange County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 26, 1:30 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT THU JUL 26 2007

.DISCUSSION...
THE EAST COAST SEA BREEZE AND ASSOCIATED SHOWERS STARTED DEVELOPING
AND PUSHED INLAND ALONG THE MARTIN AND SAINT LUCIE COAST BEFORE NOON
TODAY. SYNOPTIC SCALE WESTERLY WINDS WILL PUSH THE WEST COAST SEA
BREEZE QUICKLY ACROSS THE PENINSULA TO THE EAST COAST WHERE IT WILL
INTERACT WITH THE EAST COAST SEA BREEZE WHICH IS TRAPPED ALONG THE
ATLANTIC COASTAL COUNTIES. SHOWERS AND STORMS FORMED OVER THE
INTERIOR COUNTIES BY THE WEST COAST SEA BREEZE WILL PRODUCE BRIEF
SHOWERS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES AS THEY MOVE TO
THE EAST AT 10 MPH. WENT WITH AN EVENING 20 POP INTERIOR AS STORMS
SHOULD HAVE PUSHED EAST AND 30 POP ALONG THE EAST COAST AS THE WEST
AND EAST COAST SEA BREEZES/OUTFLOW BOUNDARIES SHOULD INTERACT WITH A
COUPLE OF HOURS INTO THE EVENING BEFORE WINDING DOWN. THERE IS A
POSSIBILITY THAT SOME STORMS COULD BECOME STRONG AS THEY MOVE ACROSS
THE EAST COAST COUNTIES AND INTERACT WITH THE EAST COAST SEA BREEZE
AS THEY ENTER THE INTRACOASTAL WATERWAY AND NEARSHORE ATLANTIC.
CLOUD TO GROUND/WATER LIGHTNING AND WIND GUSTS OVER 30 MPH WOULD BE
THE PRIMARY WEATHER HAZARDS UNTIL THE STORMS CLEAR THE AREA. EXPECT
STORMS TO WIND DOWN BY MIDNIGHT WITH MAINLY DEBRIS CLOUDS/CIRRUS
AFTER MIDNIGHT. FRIDAY MORNINGS LOWS SHOULD BE IN THE MID 60S AT THE
THE COAST AND IN/NEAR URBAN HEAT ISLAND ENVIRONMENTS AND LOWER 60S
IN RURAL AREAS.

FRI...MODELS ARE INTENT ON BRINGING A VORT LOBE ACROSS CENTRAL AND
SOUTHERN FL AS THE EASTERN GULF ANTICYCLONE WEAKENS AND SLIDES
WESTWARD. NORTHWESTERLY STEERING FLOW BETWEEN THE RIDGE AND THE
EASTERN LONGWAVE TROUGH WILL FORCE AFTERNOON CONVECTION SOUTHWARD
ALONG DEVELOPING MESOSCALE BOUNDARIES. INFLUX OF DEEPER MOISTURE IS
ALSO EXPECTED TO GENERATE AN ABOVE AVERAGE COVERAGE OF
PRECIPITATION...AND WILL NOT BE DEVIATING MUCH FROM MAV POPS AROUND
70 PERCENT.

SAT-THU...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND THROUGH NEXT
WEEK. PERSISTENT EASTERN TROUGH WILL MAINTAIN A WESTERLY COMPONENT
TO THE FLOW. DEEP TROPICAL MOISTURE ADVECTED ACROSS THE STATE WILL
BE MORE THAN SUFFICIENT TO PRODUCE SCATTERED CONVECTION EACH
AFTERNOON. BIGGER STORY WILL THE INCREASING MOISTURE/RAIN CHANCES
MON-WED AS AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY
SETTLE ACROSS THE SOUTHEAST STATES. THE FRONT WILL DRIVE THE
LOW-LEVEL RIDGE AXIS WELL TO SOUTH...WHICH WILL PRODUCE AN
ANOMALOUSLY STRONG SOUTHWESTERLY FLOW ACROSS THE AREA MON-WED. IN
FACT...THE FLOW MAY BE STRONG ENOUGH TO PREVENT THE EAST COAST SEA
BREEZE FROM PROPAGATING WESTWARD OR FORMING ALTOGETHER. SLUG OF DEEP
TROPICAL MOISTURE (PWATS > 2.3 INCHES) DEPICTED BY THE GFS COMBINED
WITH LATEST MODEL TRENDS TO DEVELOP A CLOSED OR CUTOFF LOW ACROSS
THE SE SUGGEST THAT FLOODING RAINS MAY BECOME A SIGNIFICANT THREAT.

&&

.AVIATION...
LOCAL MVFR SKY/VISIBILITY CONDITIONS IN/NEAR STORMS AND SHOWERS
DURING THE EVENING THEN VFR AREAWIDE AFTER MIDNIGHT.

&&

.MARINE...
AFTERNOON ONSHORE SEA BREEZE COMPONENT DIMINISHES DURING THE
EVENING THEN SYNOPTIC SCALE SOUTHWEST FLOW 10 KNOTS OR LESS
RE-ESTABLISHES ITSELF AFTER MIDNIGHT. SHOWERS AND STORMS MAINLY IN
AND NEAR THE GULF STREAM BEGINNING LATE NIGHT.

LIGHT SOUTHERLY FLOW THU WILL BECOME SOUTHWESTERLY BY SAT AS THE LOW
LEVEL RIDGE AXIS SLIDES BACK TO THE SOUTH. BIGGEST MARINE THREAT
WILL CONTINUE TO BE THUNDERSTORMS MOVING OFF THE MAINLAND AND ACROSS
THE INTRACOASTAL AND NEARSHORE WATERS. ALTHOUGH BOATING CONDITIONS
ARE GENERALLY EXPECTED TO REMAIN FAVORABLE...SCATTERED STORMS WILL
BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...STRONG WIND GUSTS TO
GALE FORCE AND LOCALLY ROUGH SEAS. LIGHT FLOW AND DEEP MOISTURE ALSO
SUGGEST THAT WATERSPOUTS WILL REMAIN A THREAT INTO THE WEEKEND.
MARINERS SHOULD ALSO BE ALERT TO THE POTENTIAL FOR A STRONGER THAN
NORMAL OFFSHORE FLOW EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  74  89 /  30  60  30  50
MCO  74  92  73  91 /  20  60  30  60
MLB  74  89  72  89 /  30  60  30  60
VRB  74  90  73  91 /  30  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...WIMMER
LONG TERM....HIRSCH
Hazardous weather outlook, Jul 26, 9:42 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1042 AM EDT THU JUL 26 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
270230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1042 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP WITHIN A
MODERATELY UNSTABLE AND MOIST AIRMASS TODAY. INITIAL CONVECTION
MAY DEVELOP ALONG OR JUST INLAND FROM THE COAST BY EARLY AFTERNOON
AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. COVERAGE
AND INTENSITY WILL INCREASE THIS AFTERNOON OVER INTERIOR SECTIONS
AS HEATING COMBINES WITH BOUNDARY COLLISIONS. THE STEERING FLOW
REMAINS OUT OF THE WEST SO STORM MOVEMENT WILL BE TOWARD THE EAST
OR NORTHEAST AT 10 TO 15 MPH. AS A RESULT...STORMS ARE EXPECTED
TO MOVE BACK TOWARD THE EAST COAST LATE AFTERNOON AND THIS EVENING
AND PUSH OFFSHORE.

THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING. STRONG DOWNBURST WINDS OF 40 TO 50 MPH WILL ALSO BE
POSSIBLE. THERE IS A LOW BUT DISCERNIBLE THREAT FOR ONE OR TWO
STORMS TO PRODUCE DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO
ESPECIALLY NEAR BOUNDARY COLLISIONS.

...FLOOD IMPACT...
STORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS
WITH RAIN TOTALS ABOVE 2 INCHES IN SPOTS. MANY AREAS HAVE RECEIVED
HEAVY RAINFALL IN THE LAST SEVERAL DAYS. ADDITIONAL HEAVY RAINS
FROM SLOW MOVING STORMS WILL VERY QUICKLY CAUSE FLOODING ON SOME
ROADS...ESPECIALLY IN URBAN...LOW LYING AND POOR DRAINAGE AREAS.
DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF
HYDROPLANING AND NEVER TRAVEL THROUGH WATER OF UNKNOWN DEPTH.

...RIP CURRENT IMPACT...
A SMALL NORTHEAST SWELL WILL BRING A MODERATE THREAT FOR RIP
CURRENTS AT THE VOLUSIA AND BREVARD COUNTY BEACHES. BEACH PATROL
AND LIFEGUARD PERSONNEL AT THESE BEACHES HAVE REPORTED SCORES OF
RESCUES THE PAST SEVERAL DAYS. ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING STRONG WINDS
IN EXCESS OF 35 KNOTS.

...WATERSPOUT IMPACT...
CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS
NEAR THE COAST UNTIL EARLY AFTERNOON. WATERSPOUTS CAN EASILY TIP
OR SWAMP SMALL CRAFT...AND OCCASIONALLY COME ASHORE AND PRODUCE
MINOR DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST
CENTRAL FLORIDA THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE
STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WIMMER

In the hours before

Special weather statement, Jul 26, 4:39 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT THU JUL 26 2007

FLZ046-262230-
SEMINOLE-
539 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER SANFORD...LAKE MARY AND LAKE JESSUP...MOVING
SOUTHEAST AT 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LONGWOOD AND
CASSELBERRY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

JP
Special weather statement, Jul 26, 5:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
626 PM EDT THU JUL 26 2007

FLZ045-262300-
ORANGE-
626 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER UNION PARK...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

IF THE STORM INTENSIFIES FURTHER A WARNING MAY BE REQUIRED.

JP
Local storm report, Jul 26, 5:46 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
646 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             UNION PARK              28.56N 81.24W
07/26/2007  M0.25 INCH       ORANGE             FL   AMATEUR RADIO

&&

FXD

The radar

The Melbourne radar (KMLB), 76 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Orange

When
July 26, 5:50 PM EST
Where
Orange County, 2 mi N of (Mco)orlando Intl Ar
Measured
0.88 in hail
Reported by
Public
Coordinates
28.459, -81.320

Hail, Orange

When
July 26, 6:00 PM EST
Where
Orange County, Belle Isle
Measured
0.88 in hail
Reported by
Public
Coordinates
28.470, -81.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52244, 52245.